Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 37, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 2, 2018, 3:36 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 2, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2018, 3:36 AM CDT (08:36 UTC)
- In effect from
- May 2, 2018, 12:00 PM CDT
- Expired
- May 2, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3698 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWUS84 KAMA 020836 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 336 AM CDT Wed May 2 2018 OKZ001-002-TXZ001>003-006>008-011>013-016>018-317-030300- /O.UPG.KAMA.FW.A.0030.180502T1700Z-180503T0300Z/ /O.NEW.KAMA.FW.W.0037.180502T1700Z-180503T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 336 AM CDT Wed May 2 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore...Hutchinson... Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...2 to 4. * Timing...Winds will increase around noon and relative humidities are expected to be in the 8 to 15 percent range. This will continue through early evening, when winds should diminish around 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
329 WWUS84 KAMA 022043 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 343 PM CDT Wed May 2 2018 OKZ001-002-TXZ001>003-006>008-022145- /O.CAN.KAMA.FW.W.0037.000000T0000Z-180503T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- 343 PM CDT Wed May 2 2018 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN PANHANDLES... The National Weather Service in Amarillo has cancelled the Red Flag Warning. The cold front has come in and winds have eased below 15 mph. Relative humidity has risen above 25 percent. $$ TXZ011>013-016>018-317-030200- /O.EXT.KAMA.FW.W.0037.000000T0000Z-180503T0200Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 343 PM CDT Wed May 2 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN PANHANDLES... * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...2 to 4. * Timing...until 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 2, 3:36 AM CDT, 0 minutes earlier.
Area forecast discussion, May 2, 3:36 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
336 AM CDT Wed May 2 2018
.DISCUSSION...
Another day of Fire Weather and possibly Severe Weather. Dryline
continues to retreat west across the Panhandles, but will shift
east during the day. Models suggest that it should be east of the
area between 4 and 7 pm. Thunderstorm development will be possible
across the eastern Panhandles, and these storms could be severe.
As storms develop, they will quickly shift east, and therefore
could limit the chances of severe storms. If storms develop a
little further west, closer to the central Panhandles then we
could see some severe thunderstorms before they exit into
Oklahoma. CAMs are split between a line of strong to severe storms
developing across the eastern Panhandles, and absolutely nothing
happening in our area. This keeps the confidence low in the pop
forecast.
Upper level trough edges closer on Thursday and a dry westerly
flow will be in place, with the dryline east of the Panhandles all
day. No precipitation expected, however some areas could see
elevated, to low end critical Fire Weather conditions(See Fire
Weather Discussion). Cold front will follow behind the trough on
Thursday afternoon.
Temperatures on Friday will be in the 70s due the cold frontal
passage. This wont last long as upper level ridge builds over the
western CONUS and northwest flow will return to the Panhandles.
Overall expect conditions to be dry, with a gradual warming trend
each day.
Dry conditions look to continue through Monday, as models hint at
a shortwave trough to move through, and return a chance of
thunderstorms on Tuesday.
Weber
&&
.FIRE WEATHER...
Southwest winds yet again today in conjunction with relative
humidities in the single digits to low teens will make for
critical Fire Weather conditions. Eastern Panhandles may see these
conditions as well if the dryline pushes far enough east, but
there is the chance for showers/thunderstorms before the
potentially critical Fire Weather conditions arrive, thusly no Red
Flag Warning for these areas.
West winds and low relative humidities will make for elevated to
near critical Fire Weather conditions on Thursday. There will be a
wind shift out of the north, as a cold front moves through
Thursday afternoon. North winds are only expected to be in the 10
to 15 mph range.
&&
.AVIATION...
Southerly winds in the 10 to 15 knot range overnight will veer
some by mid morning and they will increase to around 25 knots with
higher gusts. Winds will then decrease toward sunset into the 10
to 15 knot range again. MVFR cigs are expected to visit the AMA
TAF site between 12Z and 15Z, but they are expected to stay away
from DHT and GUY. Otherwise, VFR conditions are expected to
prevail.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 86 52 79 47 76 / 5 10 0 0 5
Beaver OK 86 54 82 47 79 / 20 10 5 0 0
Boise City OK 82 46 73 43 74 / 5 10 5 0 0
Borger TX 88 56 81 49 79 / 10 10 0 0 0
Boys Ranch TX 87 50 79 45 77 / 5 10 0 0 0
Canyon TX 87 51 80 46 76 / 5 10 0 0 5
Clarendon TX 89 56 83 50 78 / 20 20 5 0 0
Dalhart TX 82 46 76 42 74 / 5 5 0 0 0
Guymon OK 84 51 78 45 77 / 5 10 5 0 0
Hereford TX 85 49 78 45 76 / 5 10 0 0 5
Lipscomb TX 88 56 83 50 78 / 20 10 5 0 0
Pampa TX 85 54 81 47 77 / 10 10 0 0 0
Shamrock TX 86 60 85 53 79 / 30 20 10 0 0
Wellington TX 88 62 88 54 80 / 30 30 10 5 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from noon today to 10 PM CDT this evening for
the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Hansford...Hartley...Hutchinson...Moore...Oldham...
Palo Duro Canyon...Potter...Randall...Sherman.
OK...Red Flag Warning from noon today to 10 PM CDT this evening for
the following zones: Cimarron...Texas.
&&
89/89/15Hazardous weather outlook, May 1, 3:51 PM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 351 PM CDT Tue May 1 2018 OKZ001>003-TXZ001>020-317-021100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 351 PM CDT Tue May 1 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Critical Fire Weather conditions are expected through 9 PM across the western two-thirds of the Panhandles. Isolated thunderstorms are expected through 7 PM today across the eastern one-third of the combined Panhandles. Some storms may become strong to marginally severe with hail around one inch in diameter being possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Critical Fire Weather conditions are expected across the western two-thirds of the combined Panhandles Wednesday. Thunderstorms will be possible across the eastern Panhandles on Wednesday. Storms could be strong to marginally severe, with hail around one inch in diameter being possible. .SPOTTER INFORMATION STATEMENT... Limited Spotter activation may be needed this afternoon, and again Wednesday. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today and Wednesday across the western two-thirds of the Panhandles. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:27 AM CDT | Special Weather Statement | AMA | Hansford | 33 min |
| May 2, 11:56 AM CDT | Special Weather Statement | AMA | Hansford | 34 min |
| May 2, 1:03 PM CDT | Special Weather Statement | AMA | Ochiltree | 27 min |
| May 2, 1:17 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 58 min |
| May 2, 2:00 PM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 2 hr |
| May 2, 2:15 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 60 min |
| May 2, 2:27 PM CDT | Special Weather Statement | AMA | Ochiltree | 33 min |
| May 2, 2:34 PM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 26 min |
| May 2, 2:57 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 25 min |
| May 2, 3:17 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 58 min |
| May 2, 12:20 PM CDT | Special Weather Statement | AMA | Beaver | 25 min |
| May 2, 12:29 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
| May 2, 1:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.